Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Turning Purple
Jan 8, 2001

I'm age 48. HIV for at least five years that I know about.. My VL is undetectable, cd4 370 @ 28%. I'm taking Viracept , Combivir, Bactrim. I've KS for five years that I can't seam to get rid of. I've take 15-18 treatment of Doxil which it help but the KS keeps coming back. More recently I've had swelling in my legs, hands and fingers to the point where it has been difficult to put on shoes and my legs are extremely stiff. About threes weeks ago several fingers became numb, turn purple and became painful especially when subjected to the cold. I've seen doctor and they are not coming up with anything. Any ideas on what could be happening here???

Response from Dr. Henry

HIV can be associated with cryoglobulins or other circulating chemicals than can increase vascular sensitivity to cold temperatures. You might want to contact the NIH (National Cancer Institute to be specific). They are running several trials in Bethesday for persons with KS. One agent they are studying is interleukin 10 or 12 (I can't remember which at the moment) which has shown some promise (I have one patient in that trial myself). KH

Keith Henry, M.D.



Previous
Fungal infections JB
Next
Tied Up In Knots

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement